This forum is for questions and support regarding Caesarean Section , Childbirth, Diabetes, Depression, Fetal Monitoring, Genetic Testing, Hormonal Changes, Labor, Lamaze, Morning Sickness , Nutrition, Parenting, Prenatal Care, Weight gain.
i'm 24 and have never been pregnant.
I had a copper IUD put in a little over a month ago. For he first two weeks my symptoms were light :Light spotting and minor cramps. then I started to bleed, heavily, just straight blood not at all like my period with sever cramps and fatigue.
it lasted five days and i ended up scared in the emergency room, mildly anemic.
they checked me out, said that they couldn't understand why i was bleeding so much but that it can happen when the uterus is irritated. that this happens so often its considered a normal side effect and can l;ast up to six months, sometimes a year after insertion. they suggested i get it removed.
I took supplements for iron and a large amount of evening primrose - and within 24 hours everything stopped.
Now I'm over a week late for my period and worried (i'm usually very regular). They did a urine sample atthe hospital so two weeks ago i was not pregnant/
I've had no cramps or any indication that my period is coming (which also are very regular)
is this a side effect of the iud?
could it have been the stress on my body?
is this also one of the many side effects i wasn't prperly warned about ?
If you were my patient, I would not have chosen a copper IUD for you!
In fact, I don't use them very often at all because of the side effects. They don't usually make the periods late though. Usually they just make regular periods heavier. If you were my patient,I would do a pregnancy test first. then I would do a transvaginal ultrasound to check to see if it is in the proper position. I would also evaluate the lining of the uterus to see approximately where you are in your cycle. (In other words, did the IUD re-set your cycle?).
Then, if you wanted to keep the IUD, I would wait and watch and see what happens over the next several weeks. OR remove the IUD and discuss a different method!
I hope this helps!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST